MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22364776
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.
 
Event or Problem Description
Date of incident (b)(6) 2024.It was reported that the hearing aids were charging and when they checked they were burnt out.No harm to the user, others or property reported.No further follow up is expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.03jan2025: manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is a follow up report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4) manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is an initial report.03jan2025: manufacturer's investigation is ongoing.A final report will be submitted upon completion of the investigation this is a follow up report.31jan2025 technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Device investigation concluded: a pair of hearing aids and their accompanying charger was returned due to it suffering as severe failure.Investigation shows that the charger has only sustained superficial damage, with the most of the damage occuring on the hearing aids.Receiver wires has severely melted and charred internal components has burnt up the damages indicates that the heat has originated from within the hearing aids, though the batteries aren't capable of causing the level of damage observed.There is definitely an external factor (external source of energy) at play in order to cause this level of damage.Clinical evaluation: it has been reported that the hearing aids and charger overheated, and the hearing aids were damaged by the overheating.The incident happened while the hearing aids were charging.The incident has not caused any harm to the user, and there is no reported property damage.Investigation of the actual device showed that the charger sustained only superficial damage, and that most of the damage was on the hearing aids.Both receiver wires were melted and charred, and the internal components were burnt up.The damages indicates that the heat has originated from within the hearing aids, though the batteries aren't capable of causing the level of damage observed.The conclusion of the device investigation was that there was definitely an external factor (external source of energy) at play in order to cause this level of damage.Rechargeable hearing aids can get warm in failure mode.This has been investigated and results show that a faulty rechargeable hearing aid can rise to 44°- 46° c while in the charger (#0402390 report, lxr rhi, temp, charging).Once the hearing aid is retracted from the charger the energy transmission from the charger stops and - assisted by the cooling from surrounding air and/or the fingers of the end user - the surface temperature immediately begins to drop.Because of the immediate drop in temperature, the hearing aids are regarded safe in this single fault condition.Rechargeable hearing aids could also cause high temperatures, leading to burns, if the sealing is compromised, if a short circuit should occur (e.G., because of a drop or a compromised sealing), or if a hardware or software failure should occur.This is reduced as far as possible by the two-barrier ingress protection, by implementing sealing of the rechargeable battery and 4.2c electronics and by testing the batteries according to standards the chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation 0378080 clin eval plan&rpt, wl acc and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: risks related to device temperature are generally known, considered in the risk analysis, mitigated and communicated to the user.The investigation report for this case is considered.This risk is deemed to be acceptable.Manufacturer's investigation is final.This is a final report.
 
Event or Problem Description
Date of incident (b)(6) 2024.It was reported that the hearing aids were charging and when they checked they were burnt out.No harm to the user, others or property reported.No further follow up is expected.31jan2025 no further follow up has been received.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20862110
Report Number3005650109-2024-00105
Device Sequence Number3917940
Product Code OSM
UDI-Device Identifier05708296252954
UDI-Public05708296252954
Combination Product (Y/N)N
Initial Reporter CountryPO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number22364776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/06/2024
11/06/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/03/2025
01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Patient SexMale